Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 63, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Jun 6, 2021, 9:46 PM EDT. It took effect at Jun 7, 2021, 12:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2021, 9:46 PM EDT (01:46 UTC)
- In effect from
- Jun 7, 2021, 12:00 AM EDT
- Expired
- Jun 7, 2021, 8:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted.
597 WHUS73 KMQT 070146 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 946 PM EDT Sun Jun 6 2021 LMZ248-250-071000- /O.CAN.KMQT.SC.Y.0062.000000T0000Z-210607T1200Z/ /O.NEW.KMQT.SC.Y.0063.210607T0400Z-210607T1200Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 946 PM EDT Sun Jun 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT MONDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and waves 3 to 6 ft expected. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 8 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ250-251-071000- /O.EXT.KMQT.SC.Y.0062.000000T0000Z-210607T1200Z/ Munising to Grand Marais MI-Grand Marais to Whitefish Point MI- 946 PM EDT Sun Jun 6 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT MONDAY... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt occurring. * WHERE...Munising to Grand Marais MI and Grand Marais to Whitefish Point MI. * WHEN...Until 8 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
128 WHUS73 KMQT 070801 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 401 AM EDT Mon Jun 7 2021 LSZ250-251-070915- /O.CAN.KMQT.SC.Y.0062.000000T0000Z-210607T1200Z/ Munising to Grand Marais MI-Grand Marais to Whitefish Point MI- 401 AM EDT Mon Jun 7 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... The small craft advisory is cancelled. $$ LMZ248-250-071200- /O.CON.KMQT.SC.Y.0063.000000T0000Z-210607T1200Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 401 AM EDT Mon Jun 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Waves 3 to 5 ft occurring. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 07
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 6, 7:59 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 6, 7:59 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
759 PM EDT Sun Jun 6 2021
.SHORT TERM...(This evening through Monday)
Issued at 419 PM EDT SUN JUN 6 2021
WV imagery and RAP analysis indicated a mid/upper level ridge from
the Mid Atlantic into the Great lakes and a trough into the Pacific
Northwest resulting in southwest flow from the northern plains into
Northern Ontario. A vigorous shortwave trough was located over
southern Manitoba. At the surface, low pressure was located over far
northwest Ontario with a cold front extending south through the
northwest corner of Minnesota into eastern South Dakota. Breezy
southwest winds gusting to 25 mph prevailed ahead of the front
through the Upper Mississippi Valley into Upper Michigan. Temps into
the lower 90s with dewpoints into the mid to upper 50s have dropped
RH into the 30-35 pct range over the west half where the Red Flag
Warning remains in effect. Vis loop showed only few flat cu over
Upper Michigan with strong capping over the area.
Tonight, expect another warm night with continued sw flow and low
level mixing. Min temps will only fall into the mid and upper 60s
with downslope winds keeping readings in the lower and mid 70s near
Lake Superior. With only weak dynamic support and the relatively
warm/dry mid levels ahead of the front, any shra/tsra that develop
over MN are expected to weaken and dissipate before reaching
Upper Michigan.
Monday, the front will continue to sag into the area as the shrtwv
moves from Hudson Bay to northern Quebec. There may be some
showers developing near the front by late morning. However, enough
moisture pooling near the front even with weak low level conv
should be enough to support sct shra/tsra after heating boosts
MLCAPE values into the 1k-2k J/Kg range. Relatively weak shear,
especially over the south half will favor pulse like storms with
the potential for some small hail and strong wind gusts. Lake
breezes over the north will limit highs to the upper 70s and lower
80s while readings again near 90 are possible over the south.
.LONG TERM...(Monday night through Sunday)
Issued at 343 PM EDT SUN JUN 6 2021
Overall long term period will be dominated by the slow progression
of an upper level ridge and positive height anomaly eastward through
the Upper Great Lakes. This will leave our region at the mercy of
any ridge rollers riding the top the ridge, dinural driven
convection and in a period of continued above normal temperatures.
Tuesday and Wednesday look pretty similar. Upper level ridging will
remove any strong synoptic forcing over the region, so expecting the
weak gradient winds to allow for lake breezes to push inland each
afternoon. As 850mb temps remain near 17-18C, above normal daytime
temps are expected. Generally expecting inland areas to reach the
mid-upper 80s to near 90 Tuesday and mid-80s Wednesday. By the
lakeshores, lake breezes will make it difficult to climb out of the
70s. There will be some convective potential mainly west and
central, particularly in the afternoons as a weak shortwave could
pass through. Overall with weak CIN to overcome, weak shortwave
forcing and absent deep shear, dinural heating will result in
steepening low level lapse rates and increasing MUCAPE to around
1500j/kg. The result could be some pulsey type convection developing
by afternoon. Best areas for longer lived convection looks to be in
proximity to the lake breeze boundaries, where enhanced convergence
could support some longer lived showers or thunderstorms. Severe
thunderstorm potential looks minimal. PWATs near 1.6 inches will
allow for heavy downpour potential in any thunderstorm that develop
though.
Early week overnight periods also look similar. With the warmer
airmass lingering over the region, lows should fall into the low 60s
to upper 50s. Lingering shower or thunderstorm activity from any
daytime development could persist into the early evening hours before
losing its steam.
Another shortwave with more synoptic forcing potential looks to dip
southeast into the Upper Great Lakes on Thursday. Deep layer shear
looks to be a little higher as the surface boundary moves through,
but its still a little early to pinpoint where the best forcing will
be. For now, will maintain the chance pops and chance thunder from
the previous forecast. Daytime temperatures in the later half of the
week and into the weekend look to still be warm, but do follow a
slow downward progression. GEFS 850mb mean temps start out around
16C but 'cool' off to 13C by Saturday and Sunday. The same solutions
are supported by the EPS and GEPS. Overall this looks like temps
this weekend topping out near 80F in the warm spots and near 70 or
in the 70s by the lakeshores.
&&
.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 759 PM EDT SUN JUN 6 2021
With relatively dry low levels persisting, VFR conditions are
expected thru this fcst period at KIWD/KCMX/KSAW. Expect LLWS to
develop at all terminals tonight as low-level jet translates across
the area in advance of a weakening cold front. That front may
generate isold to sct aftn shra/tsra on Mon across the interior of
Upper MI. KSAW has the best chc of seeing some shra in the vcnty.
&&
.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 419 PM EDT SUN JUN 6 2021
South winds to 25 knots will continue tonight. However, very stable
conditions with the cold water will limit the potential for stronger
winds near the lake surface. Expect wind speeds less than 20 knots
through the rest of the forecast period. Fog may become an issue
early this week if significant rain develops which does not look
likely at this time.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
Beach Hazards Statement until 10 PM EDT this evening for MIZ014.
Red Flag Warning until 8 PM EDT /7 PM CDT/ this evening for
MIZ002>005-009>011-084.
Lake Superior...
None.
Lake Michigan...
None.
&&
SHORT TERM...JLB
LONG TERM...JP
AVIATION...Rolfson
MARINE...JLBHazardous weather outlook, Jun 6, 9:41 PM EDT, 5 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 941 PM EDT Sun Jun 6 2021 MIZ001>007-009>013-084-085-071200- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Houghton- Northern Schoolcraft- 941 PM EDT Sun Jun 6 2021 /841 PM CDT Sun Jun 6 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Hot weather is expected to last through at least the middle of this week. Take steps to prevent heat exhaustion when outdoors this weekend, and never leave children or pets in a hot car! Isolated to scattered thunderstorms are possible every day this week, mainly in the afternoon. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. MIZ014-071200- Southern Schoolcraft- 941 PM EDT Sun Jun 6 2021 This Hazardous Weather Outlook is for portions of central Upper Michigan. .DAY ONE...Tonight There is a high swim risk for the Lake Michigan beaches of Schoolcraft County through the evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday There will be a high swim risk for the Lake Michigan beaches of Schoolcraft County early Monday. Hot weather is expected to last through at least the middle of this week. Take steps to prevent heat exhaustion when outdoors this weekend, and never leave children or pets in a hot car! There is a chance of isolated to scattered thunderstorms every day this week, mainly in the afternoon. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-071200- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 941 PM EDT Sun Jun 6 2021 /841 PM CDT Sun Jun 6 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a slight chance for thunderstorms near the lakeshore from Big Bay to Grand Marias on Monday, the west half Monday night and across the southern third of the lake on Tuesday...mainly in the afternoon. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-071200- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 941 PM EDT Sun Jun 6 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a slight chance of thunderstorms for Monday and Tuesday, mainly in the afternoon. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. Rolfson
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:49 AM EDT | Beach Hazards Statement | MQT | Schoolcraft | 19 hr |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.